What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 28, 5:27 PM EST, 48 minutes earlier. Its key messages:
- Heat Advisory in effect through 8PM Tuesday.
- Scattered storms possible through this evening.
- Greater storm chances Wednesday and Thursday with the potential for localized flooding. Isolated strong to severe wind gusts cannot be ruled out.
- Cooler temperatures and dry weather in store for end of week into the weekend.
Area forecast discussion, Jul 28, 5:27 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
627 PM EDT Mon Jul 28 2025
.KEY MESSAGES...
- Heat Advisory in effect through 8PM Tuesday.
- Scattered storms possible through this evening.
- Greater storm chances Wednesday and Thursday with the potential
for localized flooding. Isolated strong to severe wind gusts cannot
be ruled out.
- Cooler temperatures and dry weather in store for end of week into
the weekend.
&&
.MESOSCALE UPDATE...
Issued at 517 PM EDT Mon Jul 28 2025
Surface observations show an area of low-level convergence across
the southern portion of our CWA. Convection is beginning to fire up
along this zone which stretches from Sullivan through Bloomington
towards Brownstown.
ACARS soundings out of IND, though north of the boundary, show ample
MLCAPE upwards of 2000 J/Kg with a pronounced mid-level dry layer
around 500mb. South of the boundary, the Louisville/SDF ACARS shows
slightly higher MLCAPE near 3000 J/Kg. The dry layer still exists
but is less pronounced. Both soundings contain DCAPE near 1000 J/Kg.
SPC Mesoanalysis is showing near 4500 J/Kg MLCAPE along the western
portions of the boundary over Knox county, which is un-sampled by
any relevant soundings. Indeed, the tallest updrafts have been over
the western portion so far as of 5pm.
Effective shear is essentially non-existent, so storms will exhibit
pulse-like single cell behavior this afternoon. Cores may develop
rapidly before collapsing and weakening. Some growth into weak
multicell clusters may also occur as cold pools develop. Our primary
hazard will be brief wind gusts to between 40-50mph. An isolated
severe wind gust (60mph) cannot be ruled out but this seems
quite unlikely.
Flooding is also possible should storms remain in one location long
enough. Given the expected tendency for updrafts to be short-lived
and outflow dominant, this too remains a low probability.
&&
.SHORT TERM (This evening through Tuesday)...
Issued at 304 PM EDT Mon Jul 28 2025
Current KIND radar imagery depicts quiet weather conditions across
central Indiana. However, latest visible satellite imagery shows an
expanding cu field over the area due to daytime heating of an
anomalously moist PBL. Further destabilization through the afternoon
should aid in the development of isolated or scattered convection.
The greatest chances for storms through the evening will be across
the south where stronger destabilization is expected.
Deep moisture in place combined with a deep warm layer will support
efficient rainfall rates which could lead to localized flooding if
any training occurs. An isolated strong to severe wind gust cannot
be ruled out either with moderate-strong instability and steepening
low-level lapse rates. Forecast soundings show strong DCAPE values
supporting this threat. Weak deep-layer shear will limit any
organized severe threat.
Look for convection to diminish in coverage overnight, but weak
forcing from a subtle wave and any remnant boundaries may once again
allow for a few showers or storms to linger. Decided to keep the
forecast dry due to weak overall forcing and little to signal from
guidance, but low POPs may need to be added in future updates.
Mostly quiet weather conditions are expected on Tuesday with hot and
humid conditions persisting. Look for peak heat indices to approach
or exceed 105F across much of central IN during the afternoon.
Forecast soundings depict stronger subsidence and dry air aloft
compared to today. A capping inversion is also evident which should
help to prevent diurnal showers or storms.
Guidance trends will need to be monitored though as an upstream MCS
propagates towards Indiana. The cluster of storms will likely
dissipate before reaching the area, but any remnant outflow boundary
may help to initiate isolated storms across the northwest.
&&
.LONG TERM (Tuesday night through Monday)...
Issued at 304 PM EDT Mon Jul 28 2025
Tuesday night through Thursday...
An upper wave and frontal boundary is expected to move through the
region early in the period leading to increasing rain chances. Rain
chances begin to increase Wednesday morning with chance to likely
POPs lingering through Thursday as the aforementioned boundary
briefly stalls.
Strong destabilization ahead of the boundary is expected with some
strengthening of mid-level flow. This may support the potential for
loosely-organized thunderstorms capable of producing isolated
damaging wind gusts on Wednesday. Forecast soundings depict steep
low-level lapse rates and drier air aloft promoting strong DCAPE
values. Warm rain processes aiding in efficient rainfall rates could
also lead to localized flooding, especially if training convection
occurs. The localized flooding threat should persist into Thursday
and an isolated strong to severe storm cannot be completely ruled
out across the south if sufficient destabilization occurs.
Hot and humid conditions are expected again Wednesday, but the Heat
Advisory was not extended due to greater convective chances leading
to more uncertainty in peak heat index values. Latest CAMs also show
potential for a weakening MCS to propagate towards the area. Any
precipitation or convective cloud debris from upstream convection
and the approaching wave could potentially limit diurnal heating.
Thursday night through Sunday...
Look for the frontal boundary to push out of the area Thursday night
with high pressure building in. Increasing large scale subsidence
and cold air advection will provide quiet weather through the
weekend. Temperatures are likely going to remain cooler than normal
with upper troughing over the eastern CONUS. Highs should generally
range from the mid 70s to low 80s. Much more comfortable dewpoints
in the 50s to low 60s by Friday will feel very pleasant compared to
the hot and humid conditions early this week.
&&
.AVIATION (00Z TAF Issuance)...
Issued at 627 PM EDT Mon Jul 28 2025
Impacts:
- Potential for sub-MVFR visibilities from fog predawn through
daybreak Tuesday
Discussion:
A line of convection has coalesced south of the terminals across
south central Indiana and will continue moving away to the
southeast. A few showers remain possible through near sunset but
coverage will be sparse with no mention needed in the forecast.
Mainly clear skies are expected overnight with winds going near
calm. With an abundance of moisture in the near surface layer...
fog is likely to develop late tonight through daybreak Tuesday.
Fog will diminish quickly with mostly sunny skies expected Tuesday
as high pressure and ridging aloft expands into the region. Winds
will be variable in direction at less than 10kts.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for INZ021-028>031-035>049-
051>057-060>065-067>072.
&&
SHORT TERM...Melo
LONG TERM...Melo
AVIATION...Ryan
Hazardous weather outlook, Jul 28, 2:24 PM EST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
324 PM EDT Mon Jul 28 2025
INZ021-028>031-035>049-051>057-060>065-067>072-291930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
324 PM EDT Mon Jul 28 2025
This hazardous weather outlook is for central Indiana.
.DAY ONE...Through Tonight.
A HEAT ADVISORY remains in effect. Heat index values could reach
between 105 and 110 this afternoon which may result in heat related
illnesses.
Isolated to widely scattered thunderstorms are possible this
afternoon and evening. Severe weather is unlikely, but an isolated
strong to severe wind gust cannot be ruled out. Thunderstorms may
produce brief heavy rain and dangerous lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A HEAT ADVISORY will continue through Tuesday evening as peak heat
indices will be near or above 105 degrees during the afternoon and
overnight temperatures remain in the mid 70s.
Afternoon thunderstorms are possible through Thursday. Isolated
severe storms cannot be ruled out Wednesday and possibly into
Thursday with damaging wind gusts being the primary threat.
Any storm through Thursday will have the potential for heavy rain
and localized flooding, as well as the threat for dangerous cloud to
ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, though spotters are encouraged
to report any strong wind gusts or damage observed along with any
flooding.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 28, 4:25 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
525 PM EDT Mon Jul 28 2025
INZ060-282145-
Sullivan IN-
525 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of southern Sullivan
County through 545 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palestine, or 11 miles east of Robinson, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carlisle, Merom, Turtle Creek Reservoir, and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3914 8750 3896 8729 3890 8741 3891 8753
3892 8753 3893 8752 3894 8752 3896 8751
3897 8753 3899 8758 3899 8756 3900 8758
3903 8757 3904 8758 3906 8757 3908 8759
TIME...MOT...LOC 2124Z 315DEG 15KT 3903 8752
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 28, 4:27 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
527 PM EDT Mon Jul 28 2025
INZ062-070-071-282215-
Lawrence IN-Jackson IN-Monroe IN-
527 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of southeastern Monroe,
Lawrence and southern Jackson Counties through 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Bedford, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bedford, Brownstown, Mitchell, Crothersville, Oolitic, Medora,
Norman, Heltonville, Tunnelton, Bartlettsville, Vallonia, Avoca,
Pleasant View, Spring Mill State Park, and Kurtz.
This includes Interstate 65 between mile markers 37 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 8664 3903 8628 3880 8580 3878 8580
3873 8587 3873 8589 3876 8591 3875 8591
3876 8596 3875 8598 3877 8598 3876 8603
3878 8609 3876 8614 3878 8620 3876 8628
3874 8629 3873 8631 3869 8631 3869 8644
TIME...MOT...LOC 2126Z 305DEG 25KT 3892 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 28, 4:44 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
544 PM EDT Mon Jul 28 2025
INZ061-068>070-282230-
Daviess IN-Martin IN-Lawrence IN-Greene IN-
544 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of northern Martin,
southwestern Lawrence, southeastern Greene and northeastern Daviess
Counties through 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Bloomfield, or 18 miles west of Bedford, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bedford, Mitchell, Oolitic, Lyons, Newberry, Crane, Indian Springs,
Huron, Tunnelton, Burns City, Williams, Avoca, Spring Mill State
Park, Silverville, and Owensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 8710 3899 8663 3874 8631 3869 8631
3869 8668 3859 8668
TIME...MOT...LOC 2144Z 313DEG 19KT 3892 8682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 28, 5:04 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
604 PM EDT Mon Jul 28 2025
INZ060-061-067-068-282245-
Daviess IN-Knox IN-Greene IN-Sullivan IN-
604 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of southern Sullivan,
northeastern Knox, southwestern Greene and northern Daviess Counties
through 645 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palestine, or 13 miles east of Robinson, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph. Localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bicknell, Odon, Carlisle, Elnora, Oaktown, Wheatland, Bruceville,
Plainville, Sandborn, Edwardsport, Freelandville, Pleasantville, and
Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3908 8748 3883 8692 3863 8739 3877 8750
3878 8749 3882 8753 3885 8753 3886 8755
3888 8754 3890 8754 3889 8753 3890 8752
3892 8753 3896 8751 3897 8753 3898 8757
3899 8757 3899 8756 3900 8758
TIME...MOT...LOC 2203Z 314DEG 13KT 3897 8750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 28, 5:25 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
625 PM EDT Mon Jul 28 2025
INZ068-069-282315-
Daviess IN-Martin IN-
625 PM EDT Mon Jul 28 2025
...Strong thunderstorms will impact portions of Martin and Daviess
Counties through 715 PM EDT...
At 625 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Shoals to 10 miles north
of Washington. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington, Shoals, Loogootee, Odon, Montgomery, Cannelburg,
Alfordsville, West Boggs Lake, Burns City, Glendale Fishery, and
Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3850 8696 3850 8698 3851 8700 3851 8704
3850 8706 3854 8711 3853 8712 3853 8714
3877 8723 3887 8689 3870 8668 3853 8668
3853 8683 3849 8688 3850 8692 3851 8693
3849 8695
TIME...MOT...LOC 2225Z 329DEG 20KT 3882 8691 3878 8704 3881 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 28, 6:04 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
704 PM EDT Mon Jul 28 2025
INZ067-068-282345-
Daviess IN-Knox IN-
704 PM EDT Mon Jul 28 2025
...Strong thunderstorms will impact portions of central Knox and
southwestern Daviess Counties through 745 PM EDT...
At 703 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceville Vincennes Airport to near
Washington. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vincennes, Washington, Monroe City, Wheatland, Bruceville, Decker,
and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3849 8757 3864 8762 3870 8752 3878 8749
3881 8752 3873 8717 3851 8705 3854 8711
3852 8715 3855 8721 3851 8729 3854 8735
3851 8737 3854 8738 3853 8741 3854 8743
3853 8748 3850 8749 3852 8754 3849 8754
TIME...MOT...LOC 2303Z 326DEG 26KT 3875 8752 3862 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ME